Alert archive / New York / Winter Storm Watches in 2018

Winter Storm Watch 3, NWS Buffalo, NY

February 5, 201811 counties in New York

NWS Buffalo, NY issued this winter storm watch at Feb 5, 2018, 2:52 PM EST for 11 counties in New York. It took effect at Feb 7, 2018, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2018, 2:52 PM EST (19:52 UTC)
In effect from
Feb 7, 2018, 6:00 AM EST
Expired
Feb 6, 2018, 2:55 PM EST
In force
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 127 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2018-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2018-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

528 
WWUS41 KBUF 051952
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
252 PM EST Mon Feb 5 2018

NYZ006>008-060400-
/O.NEW.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/
/O.CON.KBUF.WW.Y.0048.180205T2100Z-180206T2300Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
252 PM EST Mon Feb 5 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...Lake effect snow expected tonight and Tuesday with heavy
  snow at times. Plan on difficult travel conditions, including
  during the morning commute on Tuesday. Snow accumulations of 4
  to 8 inches are expected in the most persistent lake snows
  tonight and Tuesday. Another round of significant snow
  accumulations can be expected with a storm system Wednesday and
  Wednesday night.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...For the Winter Weather Advisory, until 6 PM EST 
  Tuesday. For the Winter Storm Watch, from Wednesday morning 
  through late Wednesday night.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times. Significant reductions in visibility are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ003>005-012>014-020-021-060400-
/O.NEW.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/
Monroe-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario-
Cattaraugus-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Warsaw, 
Geneseo, Canandaigua, Olean, and Wellsville
252 PM EST Mon Feb 5 2018

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...Moderately heavy snow possible. Plan on difficult travel
  conditions, including during the evening commute on Wednesday.
  Total snow accumulations of 6 to 12 inches are possible.

* WHERE...Monroe, Wayne, Northern Cayuga, Wyoming, Livingston, 
  Ontario, Cattaraugus, and Allegany counties.

* WHEN...From Wednesday morning through late Wednesday night.

* ADDITIONAL DETAILS...Significant reductions in visibility are
  likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$
4 follow-up statements
035 
WWUS41 KBUF 060237
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
937 PM EST Mon Feb 5 2018

NYZ006>008-061045-
/O.CON.KBUF.WW.Y.0048.000000T0000Z-180206T2300Z/
/O.CON.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
937 PM EST Mon Feb 5 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Some snow overnight, with lake effect snow redeveloping
  Tuesday morning. Heavy snow possible. Plan on difficult travel
  conditions. Additional snow accumulations of 4 to 8 inches are
  expected in the most persistent lake snows. Another round of
  significant snow accumulations can be expected with a storm
  system Wednesday and Wednesday night.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...For the Winter Weather Advisory, until 6 PM EST 
  Tuesday. For the Winter Storm Watch, from Wednesday morning 
  through late Wednesday night.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. Significant reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ003>005-012>014-020-021-061045-
/O.CON.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/
Monroe-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario-
Cattaraugus-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Warsaw, 
Geneseo, Canandaigua, Olean, and Wellsville
937 PM EST Mon Feb 5 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Moderately heavy snow possible. Plan on difficult travel
  conditions, including during the evening commute on Wednesday.
  Total snow accumulations of 6 to 12 inches are possible.

* WHERE...Monroe, Wayne, Northern Cayuga, Wyoming, Livingston, 
  Ontario, Cattaraugus, and Allegany counties.

* WHEN...From Wednesday morning through late Wednesday night.

* ADDITIONAL DETAILS...Significant reductions in visibility are 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$
098 
WWUS41 KBUF 060843
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
343 AM EST Tue Feb 6 2018

NYZ006>008-061645-
/O.CON.KBUF.WW.Y.0048.000000T0000Z-180206T2300Z/
/O.CON.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
343 AM EST Tue Feb 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Lake effect snow occurring. Heavy snow possible.  
  Additional snow accumulations of 4 to 7 inches are expected 
  today in the most persistent lake snows. Total snow 
  accumulations of 6 to 12 inches are possible Wednesday and 
  Wednesday night.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...For the Winter Weather Advisory, until 6 PM EST this 
  evening. For the Winter Storm Watch, from Wednesday morning 
  through late Wednesday night.

* ADDITIONAL DETAILS...Plan on difficult travel conditions.
  Significant reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ003>005-012>014-020-021-061645-
/O.CON.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/
Monroe-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario-
Cattaraugus-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Warsaw, 
Geneseo, Canandaigua, Olean, and Wellsville
343 AM EST Tue Feb 6 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 10
  inches are possible.

* WHERE...Monroe, Wayne, Northern Cayuga, Wyoming, Livingston, 
  Ontario, Cattaraugus, and Allegany counties.

* WHEN...From Wednesday morning through late Wednesday night.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute on Wednesday. Significant 
  reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

TMA
558 
WWUS41 KBUF 061738
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
1238 PM EST Tue Feb 6 2018

NYZ006>008-070145-
/O.CON.KBUF.WW.Y.0048.000000T0000Z-180206T2300Z/
/O.CON.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
1238 PM EST Tue Feb 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Lake effect snow occurring. Heavy snow possible.
  Additional snow accumulations of 2 to 4 inches are expected 
  today in the most persistent lake snows. Total snow 
  accumulations of 6 to 12 inches are possible Wednesday and 
  Wednesday night.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...For the Winter Weather Advisory, until 6 PM EST this 
  evening. For the Winter Storm Watch, from Wednesday morning 
  through late Wednesday night.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Significant reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ003>005-012>014-020-021-070145-
/O.CON.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/
Monroe-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario-
Cattaraugus-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Warsaw, 
Geneseo, Canandaigua, Olean, and Wellsville
1238 PM EST Tue Feb 6 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 
  10 inches are possible.

* WHERE...Monroe, Wayne, Northern Cayuga, Wyoming, Livingston, 
  Ontario, Cattaraugus, and Allegany counties.

* WHEN...From Wednesday morning through late Wednesday night.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute on Wednesday. Significant 
  reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$
293 
WWUS41 KBUF 061955
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
255 PM EST Tue Feb 6 2018

NYZ006>008-070400-
/O.UPG.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/
/O.NEW.KBUF.WS.W.0002.180207T0900Z-180208T0900Z/
/O.CON.KBUF.WW.Y.0048.000000T0000Z-180206T2300Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
255 PM EST Tue Feb 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST
THURSDAY...

* WHAT...Heavy snow expected. Lake effect snow occurring. Plan on
  difficult travel conditions, including during the morning
  commute on Wednesday. Additional snow accumulations of up to 3
  inches are expected in the lake effect snow band through early 
  this evening. Total snow accumulations from late tonight through
  Wednesday night of 7 to 11 inches are expected.
 
* WHERE...The Eastern Lake Ontario Region.

* WHEN...For the Winter Weather Advisory, until 6 PM EST this
  evening. For the Winter Storm Warning, from 4 AM Wednesday to 4
  AM EST Thursday. 

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

&&

$$

NYZ003>005-012>014-020-021-070400-
/O.UPG.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/
/O.NEW.KBUF.WS.W.0002.180207T0900Z-180208T0900Z/
Monroe-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario-
Cattaraugus-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Warsaw, 
Geneseo, Canandaigua, Olean, and Wellsville
255 PM EST Tue Feb 6 2018

...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST
THURSDAY...

* WHAT...Heavy snow expected. Plan on difficult travel 
  conditions, including during the morning commute on Wednesday. 
  Total snow accumulations of 7 to 10 inches are expected.

* WHERE...Monroe, Wayne, Northern Cayuga, Wyoming, Livingston, 
  Ontario, Cattaraugus, and Allegany counties.

* WHEN...From 4 AM Wednesday to 4 AM EST Thursday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

NYZ001-002-010-011-019-085-070400-
/O.NEW.KBUF.WW.Y.0049.180207T0900Z-180208T0900Z/
Niagara-Orleans-Northern Erie-Genesee-Chautauqua-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia, 
Jamestown, Orchard Park, and Springville
255 PM EST Tue Feb 6 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM
EST THURSDAY...

* WHAT...Snow expected. Plan on difficult travel conditions, 
  including during the morning commute on Wednesday. Total snow 
  accumulations of 4 to 8 inches are expected.

* WHERE...Niagara, Orleans, Erie, Genesee, and Chautauqua 
  counties.

* WHEN...From 4 AM Wednesday to 4 AM EST Thursday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 5, 9:51 AM EST, 5 hours 1 minute earlier.

Area forecast discussion, Feb 5, 9:51 AM EST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
951 AM EST Mon Feb 5 2018

.SYNOPSIS...
Colder air will filter into the area today with some lake effect
snow showers. A fast moving low will bring a general snowfall
tonight and Tuesday. A more significant storm will impact the
region for the mid week with a widespread moderate to heavy
snowfall possible.

&&

.NEAR TERM /THROUGH TONIGHT/...
High pressure continues to move eastward across the Ohio Valley
this morning. Northwest winds are backing to the west-southwest
as the high approaches the region. Ongoing lake effect
streamers will move north and diminish as winds back especially
across the Southern Tier and Niagara Frontier this morning. A
quick dusting is possible with these snow showers. Further
east... westerly winds will keep a lake effect band near the
south shore of Lake Ontario and eventually reach the North
Country by afternoon. Since the band should be moving and low-
topped, snow amounts should be held in check and generally under
2 inches.

Upper level wave coming out of the northern Rockies this morning
will track across the southern Great Lakes early tonight. Area of
associated synoptic snow will spread over the region. Forecast
soundings suggesting optimal temperature within the dendritic
growth zone to support very good snow:liquid ratios. Probably
looking at a general 1 to 3 inch accumulation. The input of the
synoptic moisture will bring a boost the lake snow band pushing
north through the Lake Ontario region with the potential for
several inches more across the Tug Hill.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
On Tuesday a weakening mid-level shortwave and surface trough is
forecast to exit east into New England. Widespread light snow during
the morning will taper off from west to east leaving a band of lake
effect snow across and east of Lake Ontario. Veering steering flow
in the wake of the surface trough will shift the band from near
Watertown/SLV south toward the Tug Hill. BUFKIT profiles from the
00z NAM continue to indicate a shallow lake band below 10kft. These
shallow bands can still bring a quick burst of 2-4 additional inches
of snow while dipping south. This will be covered by a Winter
Weather Advisory through 6pm Tuesday where a narrow area of high
pressure should build across the eastern Great Lakes squashing the
lake band Tuesday night. High temperatures Tuesday should run
between the mid 20s and low 30s then dip into the teens for most
Tuesday night with single digits possible east of lake Ontario.

Focus then shifts to a winter storm system that will track just to
our southeast late Tuesday night through Wednesday. Confidence
remains high in a widespread snowfall across western and central NY
starting early Wednesday morning. The period of heaviest snowfall is
expected during the day Wednesday as global model consensus shows
the storm tracks from West Virginia to southern New England. Upper
level support will be provided by a trough crossing the Great Lakes
region. By Wednesday night, Snowfall should taper off to lingering
lake effect snows southeast of the lakes into Thursday morning as a
pool of -16C 850mb air shifts over the eastern Great Lakes.
Confidence in snowfall totals continues to increase with the stripe
of highest snow expected just east of CNY. A blend of 00z model
QPF/Snow Ratio guidance was used in the current forecast update.
Within our CWA, the eastern Lake Ontario counties seem to have the
best chance at reaching warning criteria snows of 7-9 inches. WNY
into the Finger Lakes should more likely see Advisory level snow
totals closer to 4-7 inches. A Winter Storm Watch was considered for
the eastern Lake Ontario region however in collaboration with
surrounding forecast offices we have held off for one more model
run. Will continue to highlight in the HWO. High temps Wednesday
should again run in the mid 20s to low 30s falling again into the
teens to single digits Wednesday night.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The lack of an upstream high latitude block will allow the notorious
polar vortex to gyrate northward from the mouth of Hudson Bay to the
Canadian Archipelago during this period...while a powerful East
Asian jet (currently over the North Pacific) will flatten the
persistent West Coast ridge. This will temporarily break down the
feed of sub arctic air into the Lower 48...as the highly amplified
pattern at the start of this period will become much more zonal as
we progress through the weekend into the new work week. While
outside the general scope of this forecast package...this whole
scenario will all Pacific based air to flood across the country and
this will lead to modifying temperatures though at least first half
of the ensuing week (Feb 12-14). Looking at the day to day
details...

Thursday...a fresh shot of very cold air (to the tune of -18c @ H85)
will pour across the largely open waters of Lake Ontario. This
should lead to lake effect snow showers southeast but shifting to
east of both lakes (Lake Erie to a lesser extent) where more
accumulating snow can be expected. Thursday should be the coldest
day of this long term period...with max temps generally in the low
to mid 20s.

Lake snows east of both lakes Thursday night look to give way to a
much weaker synoptic wave or quasi-stationary front lifting near or
across western and central NY on Friday. This boundary could bring a
chance of some additional light snow...especially over the far
western counties. GFS/EC models show this front lifts north of NY
Friday night into Saturday ahead of potentially another significant
storm system Sunday. 00z global models show this Sunday system
tracking in a similar fashion as the Wednesday storm just southeast
of NY. Southerly flow ahead of this system could boost temps Sunday
into the 30s for WNY and north-central NY. Have capped POPs for
Friday-Sunday in the chance range due to potential shifts in newer
model guidance.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Widespread MVFR and low end VFR cigs in place this morning.
Narrow lake effect bands will diminish this morning. IFR
conditions will like persist through late morning at KJHW.
Conditions will slowly improve this morning, with the bulk of
the terminals becoming VFR by this afternoon, as high pressure
sliding across the ohio valley provides a drier environment.
There is a chance that a weak lake effect snow band could set up
near the south shore of Lake Ontario this afternoon as the low
level flow backs to west, possibly impacting the area from
around KFZY northeast to around KART.

A disturbance will arrive quickly into the Great Lakes tonight
with a widespread area of MVFR/IFR snow.

Outlook...

Tuesday...MVFR/IFR with -SN.
Wednesday....IFR in -SN or SN.
Thursday...VFR, with local MVFR/IFR in lake effect -SHSN.
Friday...MVFR/IFR in -SN.

&&

.MARINE...
Brisk northwest winds will continue on the lakes this morning before
backing to southwest and slowly diminishing tonight. West-southwest
winds will briefly freshen behind a disturbance Tuesday. Low
pressure will pass well to the southeast on Wednesday and will cause
the flow to become easterly. The flow will flip back to the west on
Thursday as the low exits to the east and another high builds in
from the southwest.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 4 PM this afternoon to 6 PM EST
     Tuesday for NYZ006>008.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ040-
         041.
         Small Craft Advisory until 7 AM EST Tuesday for
         LOZ042>045.

&&

SYNOPSIS...TMA
NEAR TERM...HSK/TMA
SHORT TERM...SMITH
LONG TERM...RSH/SMITH
AVIATION...HSK/TMA
MARINE...TMA
Hazardous weather outlook, Feb 5, 4:53 AM EST, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
453 AM EST Mon Feb 5 2018

NYZ006>008-061000-
Oswego-Jefferson-Lewis-
453 AM EST Mon Feb 5 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 PM EST TUESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

A storm passing southeast of the region will bring widespread
potentially significant accumulating snow Wednesday and Wednesday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>005-010>014-019>021-085-061000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
453 AM EST Mon Feb 5 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The chance for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A storm passing southeast of the region will bring widespread
accumulating snow late Tuesday night into Wednesday. Heaviest snow is
likely just to the east but a shift in the storm track could bring
potentially significant snow into parts of Western NY.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-061000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
453 AM EST Mon Feb 5 2018

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SMITH

In the hours before

Local storm report, Feb 5, 9:24 AM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
924 AM EST MON FEB 05 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     SNOW             5 SSW HARRISVILLE       44.09N  75.37W
02/05/2018  M3.8 INCH        LEWIS              NY   COCORAHS

            24-HOUR SNOWFALL.

0600 AM     SNOW             4 SSE LACONA            43.60N  76.04W
02/05/2018  M8.1 INCH        OSWEGO             NY   COCORAHS

            24-HOUR SNOWFALL.

0600 AM     SNOW             2 SSE PALERMO           43.33N  76.27W
02/05/2018  M3.7 INCH        OSWEGO             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 NNE EAST AURORA       42.81N  78.60W
02/05/2018  M3.5 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 NE STAFFORD           43.00N  78.05W
02/05/2018  M4.1 INCH        GENESEE            NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             6 N CROGHAN             43.98N  75.37W
02/05/2018  M6.3 INCH        LEWIS              NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             FULTON                  43.30N  76.39W
02/05/2018  M4.3 INCH        OSWEGO             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             LOWVILLE                43.80N  75.48W
02/05/2018  M6.0 INCH        LEWIS              NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             GLENFIELD               43.71N  75.43W
02/05/2018  M7.5 INCH        LEWIS              NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0745 AM     SNOW             W FULTON                43.32N  76.42W
02/05/2018  M5.0 INCH        OSWEGO             NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             2 SSE LANCASTER         42.87N  78.66W
02/05/2018  M3.7 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

&&

EVENT NUMBER BUF1800375
EVENT NUMBER BUF1800376
EVENT NUMBER BUF1800377
EVENT NUMBER BUF1800378
EVENT NUMBER BUF1800379
EVENT NUMBER BUF1800380
EVENT NUMBER BUF1800381
EVENT NUMBER BUF1800382
EVENT NUMBER BUF1800383
EVENT NUMBER BUF1800384
EVENT NUMBER BUF1800385

SJW
Local storm report, Feb 5, 12:24 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1224 PM EST MON FEB 05 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             1 NW CONSTABLEVILLE     43.58N  75.45W
02/05/2018  M12.0 INCH       LEWIS              NY   COCORAHS

            24-HOUR SNOWFALL.

0600 AM     SNOW             7 SW ATTICA             42.80N  78.39W
02/05/2018  M4.2 INCH        WYOMING            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0630 AM     SNOW             12 NNW HOOKER           43.85N  75.72W
02/05/2018  M9.2 INCH        LEWIS              NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

1147 AM     SNOW             2 SW WATERTOWN          43.96N  75.94W
02/05/2018  M7.8 INCH        JEFFERSON          NY   COCORAHS

&&

EVENT NUMBER BUF1800386
EVENT NUMBER BUF1800387
EVENT NUMBER BUF1800388
EVENT NUMBER BUF1800389

SJW

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:47 AM ESTWinter Weather AdvisoryBUFJefferson, Lewis, Oswego42 hr

Nearby

Winter Storm Watches in New York, 2018Every winter storm watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.